Beware of herbals and supplements as these may cause liver problems.

Hepatotoxicity from herbal and dietary supplements is on the rise in the US. Body-building supplements are implicated as the most common cause of liver injury. The symptoms that the patients presented to the doctor with were most often with jaundice (yellow eyes and skin) and extremely itchy skin.

Supplements are not usually needed … nor are they universally beneficial. The best advice is to eat fruits, vegetables, lean meats and whole grains for best nutrition.

Advertisements

About drlesliegreenberg

I have been practicing as a family physician for over 20 years--as both an educator of physicians and clinician. From infancy to the elderly, I perform obstetrics and general medicine. I love my career and am passionate about my field of knowledge and my patients. Follow me on Facebook at Leslie Md Greenberg Medical Disclaimer The content of this website is provided for general informational purposes only and is not intended as, nor should it be considered a substitute for, professional medical advice. Do not use the information on this website for diagnosing or treating any medical or health condition. If you have or suspect you have a medical problem, promptly contact your professional healthcare provider.
This entry was posted in General Medicine- Adults, Uncategorized, vitamins and supplements and tagged , , , , , , , , . Bookmark the permalink.